Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Cleveland, OH

June 9, 2016

NWS Cleveland, OH issued this small craft advisory at Jun 9, 2016, 9:59 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2016, 9:59 AM EDT (13:59 UTC)
Expired
Jun 9, 2016, 7:00 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

281 
WHUS71 KCLE 091359
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT THU JUN 9 2016

LEZ149-092200-
/O.NEW.KCLE.SC.Y.0024.160609T1359Z-160609T2300Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
959 AM EDT THU JUN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND WAVES...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO
  25 KT. WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
038 
WHUS71 KCLE 091953
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT THU JUN 9 2016

LEZ149-092300-
/O.CON.KCLE.SC.Y.0024.000000T0000Z-160609T2300Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
353 PM EDT THU JUN 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND WAVES...NORTHWEST WINDS 10 TO 20 KNOTS. WAVES 3 TO 5
  FEET. WINDS AND WAVES WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
412 
WHUS71 KCLE 092308
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
708 PM EDT THU JUN 9 2016


LEZ149-100015-
/O.EXP.KCLE.SC.Y.0024.000000T0000Z-160609T2300Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
708 PM EDT THU JUN 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 7:07 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 7:07 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
707 AM EDT THU JUN 9 2016

.SYNOPSIS...
High pressure will linger over the region today and then shift to
the Carolina Coast on Friday. A warm front will move over the
local area on Friday and then stall. The front will eventually
move north over Lake Erie on Saturday but is expected to come back
south across the area as a cold front by daybreak Sunday. High
pressure from Canada will build south across the area on Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure will remain in control through sunset. Low level
moisture remains very limited so not only will it be tough to get
cumulus clouds today it will be nearly impossible for precip
before 00z. So...have removed the mention from the west for the
daylight hours. Given expected 850 mb temps...highs today should
be a tad warmer than yesterday. All but the eastern end of the
area should reach 70 today. Expect to see high clouds increase
from west to east during the afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Precip chances and timing continue to be a challenge today.
Overall the models are in fair agreement into Saturday. Based on
the new guidance...including the latest SREF...have slowed down
the onset of the precip tonight. It will likely be close to 03z
before the first showers reach the west end of the area. By
daybreak about the southwest half will have a chance for precip.
The warm front responsible for the precip will stall over the area
on Friday and cut the forecast area about in half from northwest
to southeast. Locations north of the front will see easterly flow
continue which will keep dewpoints low. Meanwhile further
southwest...scattered showers and a few thunderstorms are
possible. On Saturday the front will finally move into NW PA and
that is when eastern areas will see their best chances for rain
this weekend. Will continue with likely pops in the east with
chance wording in the west. Surface dewpoints will surge into the
60s Friday night and Saturday so instability will build during
the period. Forecast soundings are showing between 2000 and 2500
J/KG of CAPE by Saturday evening. Fortunately bulk shear numbers
are 30 knots or less in the unidirectional flow. Expect to see
some organized convection but do not think it will become severe.
Obviously this is something that will need to be monitored. Temps
will finally make it back to normal on Friday with a warm and
humid day on Saturday. Have stayed away from mentioning 90 right
now because I am not sure how much cloudiness will be around
during the day.

The front will come back south at as a strong cold front on
Saturday night. That is when the models begin to differ. Both the
ECMWF and GFS have the front south of the area by 12z Sunday. The
NAM is much slower and has been discarded today. The GFS remains
much more aggressive than the ECMWF with the cold air advection
behind the front. Will use a blend of the two. There will end up
being a fairly large temperature gradient from west to east across
the area Sunday with highs only in the upper 60s across NW PA. It
should be dry on Sunday and Sunday night as high pressure returns.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A return back to summer weather will take place over the weekend
into the early part of next week. Broad upper level ridge will
dominate nearly the entire United States Monday and Tuesday.
Amplification of the upper level ridge will take place Wednesday as
troughiness dives into the northeastern states. A small shortwave
trough and associated positive vorticity maximum will rotate over
the top of the upper level ridge and dive into the forecast area by
Wednesday night. This feature along with it's surface low pressure
system will bring a chance for some showers and thunderstorms to the
forecast area by Wednesday.  Otherwise, dry weather is expected for
much of the extended period under the influence of the upper level
ridge and surface ridge nosing south out of Canada. Temperatures
will recover to the 80s west and 70s east Monday and Tuesday but
generally 80s for highs all areas by Wednesday. Overnight lows will
climb back into the 60s.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
High pressure will dominate the forecast area through a good
portion of the day. Expecting a warn front to lift slowly
northeast toward the area tonight and this feature will continue
to spread high level moisture into the area today and gradually
lower ceilings overnight. Some rain will move into the western
portions of the area overnight in association with the warm front.
Otherwise, areas to the east will remain dry. Winds should remain
fairly light through the period as well most areas but expecting
10 to 15 knots at Erie and Youngstown but diminishing this
afternoon.

Outlook...Non VFR across the west Friday and across the entire
area Friday night and Saturday.

&&

.MARINE...
Lake is expected to be somewhat quiet through the morning hours but
winds will pick-up on the extreme eastern half of the lake by
afternoon. Light and variable winds will return tonight into early
Friday night but will pick-up out of the southwest for Saturday in
advance of the next system. The 10 to 20 knot winds will persist
through the day Sunday but shift to northerly behind a cold front.
Light northerly winds are expected for Monday.  No headlines
expected through this forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Lombardy
AVIATION...Lombardy
MARINE...Lombardy
Hazardous weather outlook, Jun 9, 9:59 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT THU JUN 9 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ002-003-101400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-SOUTHERN ERIE-
959 AM EDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001-101400-
NORTHERN ERIE-
959 AM EDT THU JUN 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:59 AM EDTBeach Hazards StatementCLEErie9 hr

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.